Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 4, NWS Milwaukee, WI

January 14, 2011

NWS Milwaukee, WI issued this small craft advisory at Jan 14, 2011, 3:39 AM CST. It took effect at Jan 15, 2011, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2011, 3:39 AM CST (09:39 UTC)
In effect from
Jan 15, 2011, 3:00 AM CST
Expired
Jan 15, 2011, 3:00 PM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WHUS73 KMKX 140939
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CST FRI JAN 14 2011

...BLUSTERY WINDS EXPECTED ON SATURDAY...

.STRENGTHENING LOW PRESSURE OVER THE CENTRAL GREAT LAKES LATER
TONIGHT AND SATURDAY WILL RESULT IN A TIGHTENING PRESSURE GRADIENT
OVER SOUTHERN LAKE MICHIGAN. IN ADDITION...INCREASING NORTHWEST
WINDS WILL PULL COLDER AIR OVER THE RELATIVELY WARMER WATERS OF
LAKE MICHIGAN...WHICH WILL CREATE UNSTABLE CONDITIONS.

THESE CONDITIONS WILL ALLOW GUSTY NORTHWEST WINDS TO REACH THE
LAKE SURFACE BEGINNING LATE TONIGHT...CONTINUING THROUGH SATURDAY.
THE STRONGEST WINDS WILL OCCUR IN ICE FREE AREAS...AWAY FROM
SHORE...TOWARD THE OPEN WATERS. 

LMZ643>646-141745-
/O.NEW.KMKX.SC.Y.0004.110115T0900Z-110116T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 AM CST FRI JAN 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO MIDNIGHT
CST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO
MIDNIGHT CST SATURDAY NIGHT. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS
  TONIGHT...AND VEER TO THE NORTHWEST AT 15 TO 25 KNOTS AFTER
  MIDNIGHT TONIGHT. THE BLUSTERY NORTHWEST WINDS WILL CONTINUE
  INTO SATURDAY EVENING. 

* WAVES: WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET IN ICE FREE
  AREAS LATE TONIGHT AND CONTINUE THROUGH SATURDAY. THE HIGHEST
  WAVES WILL BE FOUND TOWARDS THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
5 follow-up statements
834 
WHUS73 KMKX 141510
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 AM CST FRI JAN 14 2011

...BLUSTERY WINDS EXPECTED ON SATURDAY...

.STRENGTHENING LOW PRESSURE OVER THE CENTRAL GREAT LAKES LATER
TONIGHT AND SATURDAY WILL RESULT IN A TIGHTENING PRESSURE
GRADIENT OVER SOUTHERN LAKE MICHIGAN. IN ADDITION...INCREASING
NORTHWEST WINDS WILL PULL COLDER AIR OVER THE RELATIVELY WARMER
WATERS OF LAKE MICHIGAN...WHICH WILL CREATE UNSTABLE CONDITIONS.

THESE CONDITIONS WILL ALLOW GUSTY NORTHWEST WINDS TO REACH THE
LAKE SURFACE BEGINNING LATE TONIGHT...CONTINUING THROUGH
SATURDAY. THE STRONGEST WINDS WILL OCCUR IN ICE FREE AREAS...AWAY
FROM SHORE...TOWARD THE OPEN WATERS.

LMZ643>646-142315-
/O.CON.KMKX.SC.Y.0004.110115T0900Z-110116T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
910 AM CST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
MIDNIGHT CST SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
MIDNIGHT CST SATURDAY NIGHT. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS
  TONIGHT...VEERING TO THE NORTHWEST AT 15 TO 25 KNOTS AFTER
  MIDNIGHT. THE BLUSTERY NORTHWEST WINDS WILL CONTINUE INTO
  SATURDAY EVENING.

* WAVES: WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET IN ICE FREE 
  AREAS LATE TONIGHT AND CONTINUE THROUGH SATURDAY. THE HIGHEST 
  WAVES WILL BE FOUND TOWARDS THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
978 
WHUS73 KMKX 142135
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CST FRI JAN 14 2011

...BLUSTERY WINDS EXPECTED ON SATURDAY...

.STRENGTHENING LOW PRESSURE OVER THE CENTRAL GREAT LAKES LATER
TONIGHT AND SATURDAY WILL RESULT IN A TIGHTENING PRESSURE
GRADIENT OVER SOUTHERN LAKE MICHIGAN. IN ADDITION...INCREASING
NORTHWEST WINDS WILL PULL COLDER AIR OVER THE RELATIVELY WARMER
WATERS OF LAKE MICHIGAN...WHICH WILL CREATE UNSTABLE CONDITIONS.

THESE CONDITIONS WILL ALLOW GUSTY NORTHWEST WINDS TO REACH THE
LAKE SURFACE BEGINNING LATE TONIGHT...CONTINUING THROUGH
SATURDAY. THE STRONGEST WINDS WILL OCCUR IN ICE FREE AREAS...AWAY
FROM SHORE...TOWARD THE OPEN WATERS.

LMZ643>646-150545-
/O.CON.KMKX.SC.Y.0004.110115T0900Z-110116T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CST FRI JAN 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
MIDNIGHT CST SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
MIDNIGHT CST SATURDAY NIGHT. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS 
  TONIGHT...VEERING TO THE NORTHWEST AT 15 TO 25 KNOTS AFTER 
  MIDNIGHT. THE BLUSTERY NORTHWEST WINDS WILL CONTINUE INTO 
  SATURDAY EVENING. 

* WAVES: WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET IN ICE FREE
  AREAS LATE TONIGHT AND CONTINUE THROUGH SATURDAY. THE HIGHEST
  WAVES WILL BE TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
104 
WHUS73 KMKX 150954
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 AM CST SAT JAN 15 2011

...BRISK NORTHWEST WINDS TODAY...

.BRISK NORTHWEST WINDS WILL PREVAIL IN THE WAKE OF A COLD FRONT
TODAY. THE PRESSURE GRADIENT WILL WEAKEN THIS AFTERNOON AND
TONIGHT AS HIGH PRESSURE APPROACHES FROM THE WEST...WITH THE
RESULTANT WEAKENING OF THE WINDS.  

LMZ643>646-151800-
/O.EXT.KMKX.SC.Y.0004.000000T0000Z-110115T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 AM CST SAT JAN 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS: WEST WINDS 10 TO 20 KNOTS EARLY...THEN VEERING NORTHWEST
  15 TO 25 KNOTS. THE WINDS WILL GRADUALLY WEAKEN BEGINNING BY MID
  AFTERNOON.

* WAVES: WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET IN ICE FREE
  AREAS TONIGHT WITH HIGHER WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX
GEHRING
976 
WHUS73 KMKX 151522
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CST SAT JAN 15 2011

...BRISK NORTHWEST WINDS TODAY...

.BRISK NORTHWEST WINDS WILL PREVAIL IN THE WAKE OF A COLD FRONT
TODAY. THE PRESSURE GRADIENT WILL WEAKEN THIS AFTERNOON AND
TONIGHT AS HIGH PRESSURE APPROACHES FROM THE WEST...WITH THE
RESULTANT WEAKENING OF THE WINDS.

LMZ643>646-152100-
/O.CON.KMKX.SC.Y.0004.000000T0000Z-110115T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 AM CST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.
  THE WINDS WILL GRADUALLY WEAKEN BEGINNING BY MID AFTERNOON.

* WAVES: WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET IN ICE FREE 
  AREAS TONIGHT WITH HIGHER WAVES TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
908 
WHUS73 KMKX 152101
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CST SAT JAN 15 2011

...WINDS EASING LATE AFTERNOON AND EVENING...

.NORTHWEST WINDS WILL EASE LATE THIS AFTERNOON AND INTO TONIGHT AS
HIGH PRESSURE SLIDES INTO THE AREA FROM THE NORTHWEST. WITH WINDS
CURRENTLY NEAR OR JUST BELOW SMALL CRAFT LEVELS...THE SMALL CRAFT
ADVISORY IS BEING ALLOWED TO EXPIRE.

LMZ643>646-152215-
/O.EXP.KMKX.SC.Y.0004.000000T0000Z-110115T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
301 PM CST SAT JAN 15 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL EASE LATE AFTERNOON AND
THROUGH THE NIGHT. WAVES WILL LINGER IN THE 2 TO 4 FOOT RANGE IN
ICE FREE AREAS TOWARD OPEN WATERS...DIMINISHING LATE IN THE NIGHT
AND ON SUNDAY.

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:30 AM CST, 9 minutes earlier.

Area forecast discussion, Jan 14, 3:30 AM CST, 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST FRI JAN 14 2011

FORECAST FOCUS ON LIGHT SNOW TONIGHT...CHANCES FOR SNOW SUNDAY
THROUGH MONDAY NIGHT.

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH.

WEAK LOW LEVEL FLOW AND HIGH RH SHOULD ALLOW STRATUS TO EXPAND OVER
SRN WI THROUGH THE EARLY MORNING...BUT INCREASING MID LEVEL WINDS
AND INITIALLY DRY AIR ABV INVERSION MAY CAUSE SOME THINNING LATER
THIS MRNG.  HOWEVER ANY SHADOWS WOULD BE SHORT-LIVED AS EXPC
MID/HIGH LEVEL CLOUDS ASSOCIATED WITH UPSTREAM WARM AIR ADVECTION TO
STREAM INTO SRN WI LATER TODAY.  THURSDAY'S -SN EVENT RESULTED IN
BAROCLINIC RIBBON SETTING UP OVER SRN/CENTRAL WI.  THIS THERMAL
RIBBON WILL LINGER ACROSS THE AREA THROUGH TONIGHT.

INCREASING LAYER Q-VECTOR CONVERGENCE ON PAR WITH YESTERDAYS
VALUES...SPREADS IN LATE THIS AFTN AND EVENING.  WHILE YESTERDAYS
FORCING HAD A STRONGER CONTRIBUTION FROM POSITIVE VORTICITY
ADVECTION...THIS EVENINGS FORCING RELYING MORE ON STRONGER LOW LEVEL
WARM AIR ADVECTION ALONG THERMAL RIBBON.  290 THETA SFC SHOWS HIGHER
MIXING RATIOS OVER SRN WI AS WELL...ON AVG 2.5 G.  WEAK OMEGA IN
DENDRITIC GROWTH ZONE WILL HELP CRYSTAL GROWTH BUT SURPRISINGLY
LITTLE ENHANCEMENT FROM 2D FULL WIND FRONTOGENESIS.  THIS MAY BE
UNDERDONE CONSIDERING LOW LEVEL THERMAL PROFILE.

SHORT RANGE ENSEMBLE POPS INCREASE TO OVER 80 PERCENT THIS EVE.
WHILE SHORT WAVE MUCH FARTHER NORTH COMPARED TO YESTERDAY...ENOUGH
LOW LEVEL FORCING TO WARRANT CATEGORICAL POPS THIS EVENING...
DIMINISHING TO FLURRIES ONCE AGAIN FROM WEST TO EAST LATER IN THE
NIGHT AS THE COLUMN DRIES AT THE MID LEVELS.  SNOWFALL COULD REACH
AN INCH OR TWO IN THE EASTERN CWA...WITH HIGHEST AMOUNTS IN THE
NORTHEAST.

.SHORT TERM...SATURDAY THROUGH MONDAY NIGHT...FORECAST CONFIDENCE
MEDIUM TO HIGH.

SCATTERED FLURRIES SHOULD LINGER ON SATURDAY...AS SOME LOW LEVEL
MOISTURE AND CLOUDS HANG AROUND WITH WEAK VORTICITY MAXIMA PASSING
THROUGH THE AREA. COLD AIR ADVECTION AFFECTING THE REGION SATURDAY
AND SATURDAY NIGHT WILL BRING COLDER TEMPERATURES. SOME CLOUDS
MOVING THROUGH THE AREA MAY LIMIT THE COLDER TEMPERATURES A BIT.
LEANED TOWARDS THE COLDER MAV MOS GUIDANCE FOR TEMPERATURES IN
THIS PERIOD.

NAM SHOWING QPF WITH INVERTED SURFACE TROUGH AND POSSIBLE LAKE
EFFECT SNOW BAND ACROSS THE AREA ON SUNDAY. THE GFS AND ECWMF SHOW
HIGH PRESSURE MOVING ACROSS THE AREA...AND ARE DRY. LEFT A SLIGHT
CHANCE FOR LIGHT SNOW IN THE SOUTHERN HALF OF THE AREA
SUNDAY TO BLEND WITH NEIGHBORS...BUT CONFIDENCE IS LOW IN ANY
PRECIPITATION OCCURRING...GIVEN HIGH MOVING THROUGH THE AREA ON
THE GFS/ECMWF. NEXT SHIFT MAY WANT TO REMOVE THE POPS FROM SUNDAY.
HIGHS WILL TREND DOWN INTO THE TEENS IN MOST AREAS AS WELL.

MAIN ISSUE WILL BE SNOW CHANCES WITH THE SYSTEM MOVING THROUGH THE
REGION FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. GFS IS ABOUT 6 HOURS
QUICKER THAN THE ECMWF WITH THE EASTWARD PROGRESSION OF THIS
SYSTEM. LEANED TOWARDS THE SLOWER ECMWF TIMING IN THIS
FORECAST...BUT DID INCLUDE SOME OF THE FASTER GFS TIMING.

WARM AIR ADVECTION AND ISENTROPIC LIFT WILL MOVE INTO THE AREA
SUNDAY NIGHT. AREA FORECAST SOUNDINGS SHOW THE AIR COLUMN
GRADUALLY MOISTENING DURING THIS TIME. SURFACE LOW MOVES FROM
EASTERN SOUTH DAKOTA 12Z MONDAY TO NORTHEAST IOWA BY 00Z
TUESDAY...THEN INTO NORTH CENTRAL LOWER MICHIGAN BY 12Z TUESDAY. A
WELL DEFINED SHORTWAVE TROUGH MOVES THROUGH THE REGION LATE MONDAY
AND MONDAY NIGHT. STRONG Q VECTOR CONVERGENCE NOTED IN THE LOWER
AND UPPER LEVELS OF THE ATMOSPHERE DURING THIS TIME...WITH THE
DENDRITE SNOW GROWTH ZONE BEING TAPPED AT TIMES.

WENT WITH SLOWLY INCREASING POPS SUNDAY NIGHT...WITH LIKELY POPS
MONDAY IN THE SOUTH HALF OF THE AREA. FUTURE FORECASTS MAY HAVE TO
EXPAND THIS LIKELY AREA TO THE ENTIRE FORECAST AREA IF BETTER
AGREEMENT BETWEEN THE GFS AND ECMWF IS REALIZED. WENT WITH CHANCE
POPS MONDAY NIGHT AS WELL. QPF VALUES AROUND 0.30 INCHES ARE
POSSIBLE ACROSS THE AREA...WITH ROEBBER SNOW RATIO VALUES FAVORING
GREATER THAN 15 TO 1 BY A SUBSTANTIAL AMOUNT OVER THE MODERATE AND
HEAVY RATIO CATEGORIES. THUS...AMOUNTS OF 3 TO 5 INCHES SEEM
REALISTIC FOR THIS PERIOD...AND A WINTER WEATHER ADVISORY MAY BE
NEEDED IN FUTURE FORECASTS LATER THIS WEEKEND.

.LONG TERM...TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM.

ECMWF/GFS DIVERGE WITH FEATURE TIMING IN THIS PERIOD...SO DID NOT
MAKE MAJOR CHANGES.

&&

.AVIATION...CONFIDENCE LOW ON CIG HEIGHT IN THE EARLY PERIODS.  HIGH
LOW LEVEL RH...LIGHT WINDS AND WEAK CONVERGENCE SHOULD RESULT IN
EXPANDING MVFR CIGS...YET NOT SEEING MUCH STRATUS EXPANSION TO THE
WEST.  LARGE AREA OF ST UPSTREAM IN LOW LEVEL COLD AIR ADVECTION
OVER SRN MN BUT WEAKENS AS IT PUSHES INTO SRN WI LATER THIS MRNG. WL
WATCH FOR TRENDS NEXT SEVERAL HOURS BEFORE 12Z TAF ISSUANCE BUT WL
LIKELY NEED TO DO TEMPO GROUPS FOR THE MRNG.  BETTER CHANCE FOR
WIDESPREAD MVFR CIGS DVLPG THIS EVE ACCOMPANYING PERIOD OF
WIDESPREAD -SN.  VSBYS LIKLY TO DROP TO IFR FOR SEVERAL HOURS IN
-SN.  INCREASING CIGS LATE TNGT OR SAT MRNG AS COLDER...DRIER AIR
SURGES INTO SRN WI.

&&

.MARINE...SFC LOW PRESSURE WL STRENGTHEN AS IT MOVES ACROSS THE
NORTHERN GREAT LAKES TONIGHT AND SATURDAY.  THIS WILL RESULT IN A
TIGHTENING PRESSURE GRADIENT OVER LAKE MICHIGAN.  INCREASING
NORTHWEST WINDS WL ALSO PULL SLIGHTLY COLDER AIR OVER THE RELATIVELY
WARMER WATERS OF THE LAKE CREATING UNSTABLE CONDITIONS.  THESE
CONDITIONS WL ALLOW GUSTY NORTHWEST WINDS MEETING SMALL CRAFT ADVY
CRITERIA TO DEVELOP LATE TONIGHT AND CARRY INTO SAT NGT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 3 AM SATURDAY TO MIDNIGHT CST
     SATURDAY NIGHT FOR LMZ643>646.

&&

CORRECTED A FEW SPELLING ERRORS

TODAY/TONIGHT...11/MBK
SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...11/MBK
Hazardous weather outlook, Jan 13, 3:45 PM CST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CST THU JAN 13 2011

WIZ046-047-051-052-056>060-062>072-140945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
345 PM CST THU JAN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WE ARE KEEPING OUR EYE ON THE POTENTIAL DEVELOPMENT OF A LOW
PRESSURE SYSTEM THAT WILL TRACK THROUGH THE GREAT LAKES MONDAY INTO
EARLY TUESDAY. IT MAY BRING A FEW INCHES OF ACCUMULATION THAT COULD
RESULT IN WINTER WEATHER ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS...
HOWEVER SNOWFALL REPORTS ARE APPRECIATED.

LMZ643>646-140945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 PM CST THU JAN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY AND
SATURDAY NIGHT IN THE WAKE OF A PASSING LOW PRESSURE SYSTEM.

WIND AND WAVES MAY REACH SMALL CRAFT LEVELS AGAIN TUESDAY AND
TUESDAY NIGHT BEHIND ANOTHER LOW PRESSURE SYSTEM EXPECTED TO
AFFECT THE GREAT LAKES.

WWW.WEATHER.GOV/MKX
 DAVIS

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.